Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Withdrawal bleeding, etc., etc.

 - UBBFriend: Email this page to someone!    
Author Topic: Withdrawal bleeding, etc., etc.
Origami
Neophyte
Member # 58945

Icon 1 posted      Profile for Origami     Send New Private Message       Edit/Delete Post 
Hey guys! Okay, so I started taking Nordette last Feb. 18, which was supposedly the first day of my menstrual cycle. I say 'supposedly', because, well, the flow wasn't exactly what I had expected. The menstrual blood was thin and milky brown in color, not chunky and dark red, like it usually is, so I had some doubts that it was my period. Then again, it fell on exactly the same day when I was supposed to get my period anyway, so I started taking the pill. After about two days of taking the pill, the bleeding stopped. I continued taking the pill until March 10, the 21st day. On the fourth day of my withdrawal period (March 14), I discovered that I was bleeding, but very lightly, and the color of the blood was again milky brown. Then, this morning (March 15), I woke up to find my pad soaked in thick dark red blood, the kind I usually get during my regular period.

Now, my question is this: How do I know if I am experiencing withdrawal bleeding and not regular menstrual bleeding? If I, for whatever reason, mistakenly begin my Nordette regimen on a day other than the first day of my menstrual cycle, will that affect its potency?

Posts: 2 | From: Philippines | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Bleeding that starts the day your period is due is very likely to BE your period, so it sounds like you did start the pill on the first day of your period.

But regardless of when you start the pill, it will offer full protection by the end of the first pack. It is recommended to start it with your period to make the adjustment easier on your body and to decrease the chance of side-effects in terms of irregular bleeding, but ultimately it's up to you when you want to start.

So, as long as you've been taking the pill as directed (same time every day, no late or missed pills), you can assume that the pill is working as it should. It just may take a while for your body to adjust to the hormones, and that's why you're seeing such confusing bleeding. It should start to become more regular after the first 2-3 months on the pill.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Origami
Neophyte
Member # 58945

Icon 1 posted      Profile for Origami     Send New Private Message       Edit/Delete Post 
Thank you so much! I got worried about the period thing, because there have been times that I would bleed for a day or two, stop, then bleed again the week after that. It gets confusing [Razz]
Posts: 2 | From: Philippines | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3